|Complera and Fat Loss
Jul 26, 2012
Doc. Just switched from Ritonavir 600mg bid (for 16 yrs) to Complera. My greatest concern is fat loss around the lower body. (Perhaps its vanity). Are my chances of experiencing lipodystrophy less with complera, and what can I do to reduce the risk of experiencing lipodystrophy?
Response from Dr. Henry
Since Complera is a new drug (it is Truvada that has been used for > 5 years + new drug NNRTI rilpivirine) thus there is minimal moderate to long term dasta on fat distribution with it. Data from 1-2 years of use has been reassuring that the Complera may rank on the more fat friendly end of the spectrum. There is no specific intervention that I can endorse to protect body fat other than to treat HIV with most fat friendly regimens available (Complera would seem to be in that category). Treatment options for established generalized fat loss remain woefully inadequate. KH
HIV and photosensitivity
Areolas partially puffed & lighter colored
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.